I'm new here, looking for some support for the journey. I have a "probable MS" and official CIS diagnosis. This is long but I just need some support. My husband is wonderful, and caring, but i dont think anyone can really understand how this feels.....unless you experience it?
It started this past summer with a sudden onset of debilitating headaches that seemed to be causing vertigo, vomiting and some numbness/pins and needles effect and some odd visual disturbances. I also felt completely exhausted and weak from very little exertion. Sometimes I would wake up to my whole body vibrating and could feel it during the days at times too. After a few months of trying to deal with it all with OTC meds I was sent to a neuro in the hopes of getting relief, but soon was being sent for numerous tests because of what he found on my neuro exam.
He found I had L'Hermittes, hyper reflexes and didn't like what he saw when he had me walk barefooted across the room. I also showed some weakness on my right side. He took note of my problem with recurrent UTIs and questioned me about the hows and whys of a referral many years earlier after the birth of a child for odd symptoms that ended up getting cancelled because they cleared up before my appt. finally arrived. He ordered that standard blood work as well as tests for Lyme and B12, which were mostly normal, other than a positive ANA and an elevated test for inflammation. The MRI showed lesions, some in common areas for MS and some not. An LP showed 3 o-bands. The neuro said were quite likely looking at MS but he wanted me to follow-up on the ANA test first.
After a couple of failed abortive headache meds, he ordered me tImolol as a preventive and it started to work. The headaches lessened and some of the buzzing I had been dealing with started to go away. I saw a rheumatologist for the elevated ANA who noted my long history of raynaud's syndrome. She decided to order a round of oral steroids because of the blood test that showed inflammation, while we waited for more blood test results.
I took them for a couple of days, but suddenly my legs felt like they were going to give out on me whenever I stood, so I called my neuro and he allowed me to discontinue them. Just after this, the buzzing in my one foot that had continued, started to travel upwards, all the way to my knee. The very beginning of November I unexpectedly saw my neuro's partner for my follow-up and he said he felt it was just all side effects of atypical migraines and would continue to lessen now that the headaches were under control. I clicked with his calming/ conservative personality much better and decided to start seeing him instead. We planned for me to just see how things went and return in February.
But soon after this I took a fall down the stairs. Don't know what happened really, could have been my foot/ leg that by this point had become numb from the knee down, or the vertigo or perhaps I just missed the step, as anybody could. I really hurt my hip and needed a few stitches so went to the ER. Thankfully all was OK.
Very shortly after this I went to bed with my eye really hurting and woke up the next day unable to see out of it. It was very blurry and colors were all very dim. Diagnosed with optic neuritis. Told to get an MRI and see neuro again but since I already had one recently and had another scheduled for next month I decided to wait on it. I was offered 5 days of high doses of IV steroids, but was so afraid after my reaction to the low dose oral ones that I decided even with doctors reassurances that since I'd be monitored in hospital it would be OK, to just try and ride it out and see how it progressed. At this point I was diagnosed with CIS by second neuro.
Soon after all this and another fall, this time in our bathroom on our ceramic tile, I mentioned to my GP that I was still being really bothered by the vertigo. He sent me to an ENT who In turn sent me for a VNG and evoked potentials series. I had abnormal results on the visual tracking part of the VNG and had a few delayed responses on my brainstem auditory one and Optic Neurits was confirmed with the VEP.
ENT says all results point to a central problem for vertigo but he said he felt that the Optic Neurits and timilol may have effected results of the VNG. Told to go back to neuro to discuss.
So this Monday I called my neuro and though he thinks it's a long shot, he agreed to me stopping the timilol to see if the vertigo and pretty constant brain fog lifts. I am already scheduled to go on the 4th for another MRI, but this time not only of brain, but of neck and spine and with and without contrast.
So that's where I'm at. Still have dim vision in one eye, still have this near constant vibrating in both legs and lower back and sometimes arms and head. Still have a different type of pins/ needle feeling in the foot that went numb for a few weeks. Still have trouble with UTIs. Still have a pretty frequent dizzy lightheaded feeling that gets worse when the vertigo happens and occasional headaches that I'm praying won't get worse now that I'm stopping the timilol. Still seem to lose my balance more than is normal. Still get tired too quickly every day, especially when walking far, which leads to limping/ foot dragging.
My husband would prefer I go back to dealing with the first neuro. He felt like he was very thorough, observant and that he immediately knew something was wrong more than just headaches from day one and readily persued it. He also involved my husband eagerly, asking him what his concerns were, what he was noticing in me etc., which sort of bugged me at the time, as i felt almost picked on. Seems so silly now. I know they were just trying to help me. Honestly in the beginning I really felt the first guy was too aggressive and looking for the zebra instead of the horse when he herd the hoofs, and he seemed a bit arrogant.
But now 6 months later, unfortunately, it looks like he might very well have been right. Yet I still feel like I can talk and be listened to better by neuro two, so I don't know what to do. At this point not sure it matters and I'm wondering more and more if I'll ever feel really well again.